Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 225, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 28, 2005, 5:17 PM CDT for Baldwin County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2005, 5:17 PM CDT (22:17 UTC)
- Expired
- Jul 28, 2005, 5:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 65 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1717 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 282217 SVRMOB ALC003-282245- /O.NEW.KMOB.SV.W.0225.050728T2217Z-050728T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 517 PM CDT THU JUL 28 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN SOUTHWEST ALABAMA * UNTIL 545 PM CDT * AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR I65 AND CR 47...OR ABOUT 14 MILES NORTHEAST OF BAY MINETTE...AND DRIFTING TO THE SOUTH AND SOUTHWEST AT 5 TO 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PERDIDO BY 530 PM CDT I65 AND CR 47 BY 535 PM CDT RABUN BY 540 PM CDT DYAS BY 545 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3098 8762 3115 8763 3105 8781 3085 8765 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:30 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 28, 2:30 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 230 PM CDT THU JUL 28 2005 .SYNOPSIS...A WEAK SURFACE FRONTAL ZONE HAS SETTLED INTO THE DEEP SOUTH. THE FRONT EXTENDS FROM OFF THE MID ATLANTIC TO SOUTH OF JACKSON MISSISSIPPI TO NEAR THE TEXAS COAST. /10 && .SHORT TERM...(TONIGHT AND FRIDAY) AN ANALYSIS OF UPPER AIR DATA SHOWS THE FORECAST AREA BEING INFLUENCED BY A WEAKNESS BETWEEN A SOUTHWEST ATLANTIC AND DESERT SOUTHWEST UPPER RIDGE. CAUGHT IN THE WEAKNESS...IS THE SOUTHERN STATES FRONT...WHICH IS FORECAST TO MOVE LITTLE. WITH THE FRONT IN THE AREA AND SUBTLE DISTURBANCES HIGH IN THE ATMOSPHERE INTERACTING WITH A DEEPLY MOIST AIRMASS...AN UNSETTLED WEATHER PATTERN REMAINS IN THE FORECAST. WILL STILL BE HOT AND MUGGY...BUT TEMPERATURES A LITTLE MORE SEASONABLE THAN EARLIER THIS WEEK. /10 && .LONG TERM...(SATURDAY THROUGH THURSDAY)...SURFACE TROUGH/FRONT REMAINS ACROSS FORECAST AREA INTO MID WEEK. UPPER TROUGH LIFTS OUT TO THE NORTHEAST BY THE FIRST OF THE WEEK. OVER THE SOUTHERN STATES...A WEAK TROUGH/FRONTAL WAVE IS PUSHED WEST NORTHWEST AS UPPER LEVEL HEIGHTS BUILD WESTWARD FROM THE SOUTHWEST ATLANTIC INTO THE EASTERN GULF. DAYTIME RAIN COVERAGES LOOK TO REMAIN IN THE 40 TO 60 PERCENT RANGE UNTIL MONDAY WITH SLIGHTLY LOWER POPS AT NIGHT. WILL CONTINUE ISOLATED TO SCATTERED MAINLY AFTERNOON PRECIPITATION CHANCES THROUGH THE REMAINDER OF EXTENDED PERIOD. AN OFFSHOOT OF THE HIGHER POPS WILL BE SOMEWHAT COOLER AFTERNOON TEMPERATURES. AFTERNOON MAX TEMPERATURES GENERALLY BETWEEN 88 AND 92...OF COURSE IT WILL REMAIN QUITE HUMID. /10 && .MARINE...WEAK FRONTAL BOUNDARY TO REMAIN QUASI-STATIONARY ALONG THE COAST THROUGH SUNDAY WITH WEAK MIDLEVEL TROUGH OVER THE SOUTHEASTERN STATES MAINTAINING AN UNSETTLED WEATHER PATTERN INTO EARLY NEXT WEEK. SOMEWHAT VARIED AND COMPLICATED WIND FLOW REGIME EXPECTED...BUT WINDS SHOULD REMAIN 10 KTS OR LESS OUTSIDE THUNDERSTORM AREAS. /05 && .FIRE WEATHER...DUE TO AFTERNOON HUMIDITY REMAINING WELL ABOVE CRITICAL LEVELS AND THE EXPECTATION OF INCREASED FUEL AND SOIL MOISTURE CONTENT DUE TO THUNDERSTORMS. NO FIRE WEATHER PROBLEMS ARE EXPECTED. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 76 91 74 90 / 30 60 40 60 PENSACOLA 76 91 76 89 / 20 60 50 70 DESTIN 80 90 78 89 / 30 60 50 70 EVERGREEN 72 90 71 89 / 40 70 50 60 WAYNESBORO 73 88 71 91 / 50 70 40 60 CAMDEN 73 89 72 89 / 50 70 50 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. &&
Hazardous weather outlook, Jul 28, 5:45 AM CDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 545 AM CDT THU JUL 28 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-291900- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 545 AM CDT THU JUL 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... A WEAK FRONTAL BOUNDARY WILL DROP SOUTH INTO THE REGION TODAY AND BECOME STATIONARY TONIGHT. AS A RESULT...SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS OVER THE REGION THIS AFTERNOON AND EVENING...BUT THE PROBABILITY OF WIDESPREAD HAZARDOUS OR SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE FRONTAL BOUNDARY WILL REMAIN STALLED ACROSS THE REGION INTO THE EARLY PART OF NEXT WEEK...PRODUCING SCATTERED TO OCCASIONALLY NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 28, 2:51 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 251 PM CDT THU JUL 28 2005 ALZ051-282015- CHOCTAW- INCLUDING THE CITIES OF...BUTLER... 251 PM CDT THU JUL 28 2005 ...A FEW STRONG THUNDERSTORMS ARE BEING DETECTED OVER WESTERN CHOCTAW COUNTY... AT 251 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE CLUSTER OF THUNDERSTORMS MOVING INTO WESTERN CHOCTAW COUNTY FROM THE WEST. THE STRONGEST STORMS WERE BEING DETECTED OVER WESTERN CHOCTAW COUNTY FROM NEAR HALSELL TO NEAR WATER VALLEY. THESE STORMS ARE MOVING TO THE EAST AT 15 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... PARAGON...NEEDHAM...BUTLER...TOXEY...WIMBLY...ROBJOHN...MT STERLING AND LOU THROUGH 330 PM CDT. THE PRIMARY HAZARDS FROM THESE STORMS ARE FREQUENT LIGHTNING STRIKES...AND SUDDEN WIND GUSTS OF 35 TO 45 MPH. PERSONS IN THE PATH OF THESE STORMS SHOULD MOVE INDOORS...AND AVOID THE USE OF CORDED TELEPHONES AS WELL AS OTHER ELECTRICAL APPLIANCES. MOVE TO THE INTERIOR AREAS OF THE HOME OR BUSINESS...AWAY FROM WINDOWS AND DOORS. SUDDEN WIND GUSTS OF 35 TO 45 MPH CAN BRING DOWN SMALL TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
Special weather statement, Jul 28, 2:58 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 258 PM CDT THU JUL 28 2005 ALZ058-060-282030- COVINGTON-CRENSHAW- 258 PM CDT THU JUL 28 2005 ...A FEW STRONG THUNDERSTORMS ARE DEVELOPING OVER CRENSHAW AND COVINGTON COUNTIES... AT 254 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS DEVELOPING ACROSS CRENSHAW AND COVINGTON COUNTIES. THE STRONGEST STORM DETECTED BY RADAR WAS LOCATED 2 MILES SOUTH OF ROSE HILL...MOVING SLOWLY TO THE NORTHEAST AT 4 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... ROSE HILL...CLEARVIEW AND DOZIER THROUGH 330 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING STRIKES...AND SUDDEN WIND GUSTS OF 35 TO 45 MPH. WINDS GUSTS OF 35 TO 45 MPH CAN BRING DOWN SMALL TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. OTHER SCATTERED STRONG THUNDESTORMS WILL BE POSSIBLE ACROSS CRENSHAW AND COVINGTON COUNTIES THROUGH LATE AFTERNOON. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED OR DISSIPATED.
Special weather statement, Jul 28, 4:58 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 458 PM CDT THU JUL 28 2005 ALZ059-282245- ESCAMBIA- 458 PM CDT THU JUL 28 2005 ...A CLUSTER OF STRONG THUNDERSTORMS ARE BEING DETECTED OVER WESTERN ESCAMBIA COUNTY ALABAMA... AT 458 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS ACROSS WESTERN ESCAMBIA COUNTY...FROM JUST WEST OF LITTLE ROCK TO NEAR ROBINSONVILLE TO JUST WEST OF ATMORE. THESE STORMS ARE MOVING EAST AND SOUTHEAST AT 15 MPH. THE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...ROBINSONVILLE...MALTA...CANOE...LITTLE ROCK...SARDINE... WAWBEEK AND ATMORE THROUGH 545 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 40 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. ADDITIONALLY...THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 28, 5:07 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 507 PM CDT THU JUL 28 2005 MSZ079-282230- GEORGE- 507 PM CDT THU JUL 28 2005 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER GEORGE COUNTY... AT 459 PM CDT NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF BASIN...AND MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BASIN THROUGH 530 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 28, 5:10 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 510 PM CDT THU JUL 28 2005 ALZ062-282245- UPPER BALDWIN- 510 PM CDT THU JUL 28 2005 ...A CLUSTER OF STRONG THUNDERSTORMS ARE BEING DETECTED OVER NORTHEAST BALDWIN COUNTY... AT 510 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER NORTHEAST BALDWIN COUNTY...WITH THE STRONGEST STORMS EXTENDING FROM NEAR LOTTIE TO NEAR DYAS AND ALONG I-65 AND CR 47. THESE STORMS HAD A SLOW DRIFT TO THE SOUTH AND SOUTHWEST. THESE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...I65 ...RABUN AND DYAS THROUGH 545 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 40 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. ADDITIONALLY...THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:32 PM CDT | Special Marine Warning | MOB | 58 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.